Alert archive / Nebraska / High Wind Watches in 2025
High Wind Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at Mar 13, 2025, 1:46 PM CDT for 11 counties in Nebraska. It took effect at Mar 14, 2025, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 1:46 PM CDT (18:46 UTC)
- In effect from
- Mar 14, 2025, 1:00 PM CDT
- Expired
- Mar 14, 2025, 2:01 AM CDT
- In force
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3075 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965 WWUS73 KLBF 131846 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 1246 PM MDT Thu Mar 13 2025 NEZ004-005-022>025-035>037-056>059-069-070-094-140945- /O.UPG.KLBF.HW.A.0001.250314T1400Z-250315T1800Z/ /O.NEW.KLBF.HW.W.0003.250314T1400Z-250315T1800Z/ Sheridan-Eastern Cherry-Garden-Grant-Hooker-Thomas-Arthur- McPherson-Logan-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Western Cherry- Including the cities of Eli, Kilgore, Cody, Enders, Imperial, Champion, Merriman, Stapleton, Hyannis, Wauneta, Gordon, Ogallala, Hayes Center, Big Springs, Ringgold, Paxton, North Platte, Tryon, Thedford, Oshkosh, Grant, Halsey, Rushville, Valentine, Lewellen, Mullen, Chappell, and Arthur 1246 PM MDT Thu Mar 13 2025 /146 PM CDT Thu Mar 13 2025/ ...HIGH WIND WARNING IN EFFECT FROM 8 AM MDT /9 AM CDT/ FRIDAY TO NOON MDT /1 PM CDT/ SATURDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of north central, panhandle, southwest, and west central Nebraska. * WHEN...From 8 AM MDT /9 AM CDT/ Friday to noon MDT /1 PM CDT/ Saturday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. $$ NEZ006>010-026>029-038-071-140945- /O.NEW.KLBF.HW.A.0002.250314T1800Z-250315T1800Z/ Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Wheeler- Custer-Frontier- Including the cities of Butte, Spencer, Taylor, Purdum, Springview, Rose, Curtis, Broken Bow, Eustis, Atkinson, Ainsworth, Lynch, Ericson, Bassett, Maywood, O'Neill, Bartlett, Dunning, Brewster, and Burwell 146 PM CDT Thu Mar 13 2025 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Portions of central, north central, and southwest Nebraska. * WHEN...From Friday afternoon through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. Brown
1 follow-up statement
335 WWUS73 KLBF 140701 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 201 AM CDT Fri Mar 14 2025 NEZ006>010-026>029-038-071-141515- /O.UPG.KLBF.HW.A.0002.250314T1800Z-250315T1800Z/ /O.EXB.KLBF.HW.W.0003.250314T1800Z-250315T1800Z/ Keya Paha-Boyd-Brown-Rock-Holt-Blaine-Loup-Garfield-Wheeler- Custer-Frontier- Including the cities of Taylor, Brewster, Purdum, Dunning, Broken Bow, Ericson, Maywood, Spencer, Eustis, Lynch, Bartlett, Atkinson, Curtis, Rose, Springview, Butte, Ainsworth, Bassett, Burwell, and O'Neill 201 AM CDT Fri Mar 14 2025 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM CDT SATURDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, north central, and southwest Nebraska. * WHEN...From 1 PM this afternoon to 1 PM CDT Saturday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NEZ004-005-022>025-035>037-056>059-069-070-094-141515- /O.CON.KLBF.HW.W.0003.250314T1400Z-250315T1800Z/ Sheridan-Eastern Cherry-Garden-Grant-Hooker-Thomas-Arthur- McPherson-Logan-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Western Cherry- Including the cities of Hyannis, Big Springs, Lewellen, Eli, Champion, Wauneta, Halsey, Paxton, Chappell, Arthur, Cody, Ringgold, Merriman, Valentine, Grant, Tryon, Stapleton, Kilgore, Gordon, Ogallala, Mullen, Thedford, Enders, Oshkosh, Imperial, Rushville, Hayes Center, and North Platte 101 AM MDT Fri Mar 14 2025 /201 AM CDT Fri Mar 14 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS MORNING TO NOON MDT /1 PM CDT/ SATURDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of north central, panhandle, southwest, and west central Nebraska. * WHEN...From 8 AM MDT /9 AM CDT/ this morning to noon MDT /1 PM CDT/ Saturday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information from the National Weather Service, visit www.weather.gov/lbf. NMJ
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Mar 13, 11:56 AM CDT, 1 hour 50 minutes earlier. Its key messages:
- Critical fire weather conditions will occur today. A Red Flag Warning is in effect for all of western and north central Nebraska this afternoon through this evening.
- Strong winds will spread from east to west across the area through the day Friday into Saturday morning. A High Wind Watch has been issued for areas along and west of Highway 83. This may need to be expanded eastward.
- Rain and snow is likely Friday into Saturday morning. At this time amount look to remain light. Eastern portions of north central Nebraska have the higher potential to see at least some snow accumulation.
- Another system may affect the area Tuesday night into Wednesday.
Area forecast discussion, Mar 13, 11:56 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1156 AM CDT Thu Mar 13 2025 .KEY MESSAGES... - Critical fire weather conditions will occur today. A Red Flag Warning is in effect for all of western and north central Nebraska this afternoon through this evening. - Strong winds will spread from east to west across the area through the day Friday into Saturday morning. A High Wind Watch has been issued for areas along and west of Highway 83. This may need to be expanded eastward. - Rain and snow is likely Friday into Saturday morning. At this time amount look to remain light. Eastern portions of north central Nebraska have the higher potential to see at least some snow accumulation. - Another system may affect the area Tuesday night into Wednesday. && .SHORT TERM /THROUGH SATURDAY/... Issued at 355 AM CDT Thu Mar 13 2025 A deep longwave trough will be moving onshore across the western U.S. coast today. This feature will advance eastward into the Intermountain West by later today. Rapid surface cyclogenesis will occur ahead of this, with a 990mb low located across northeast Colorado by this evening. The surface pressure gradient will tighten through the day across the plains ahead of the deepening low. Return low-level moisture will be limited as the southerly winds increase. With the low humidity and gusty south winds, critical fire weather conditions are expected. Dew points do begin to rise some east of Highway 83 tonight, and this will help bring a moderate recovery in humidity values. Further details can be found in the fire weather section below. Otherwise, deep mixing will mix warmer air aloft to the surface and expect a very warm day. In fact, near record highs will be possible. Records for this time of year are in the upper 70s and lower 80s. North Platte's record high for today is 78 degrees. This was set in 2012. The forecast high is 80 degrees, so records definitely in jeopardy today. The longwave trough will bottom out across the four corners region tonight. The surface low will continue to deepen across southwest Nebraska into northwest Kansas, and should be somewhere around 982mb by sunrise Friday morning. Winds will decrease some tonight, but remain in the 10-20 mph range from the south-southeast for areas east of Highway 83. A deep negatively tilted system will emerge into the plains during the day Friday. A closed H5 circulation should be centered across central Kansas midday Friday. This will quickly advance northeastward and be near the Omaha area by early Saturday evening. A very deep surface low will accompany this system, with the NAM projecting a surface reflection near 973mb across south central Nebraska late Friday afternoon. The surface low will track into eastern Nebraska by Friday evening. Convection is likely to develop across northeast Kansas into eastern Nebraska during this timeframe. In the meantime, a cold front will be progressing southeast across our area from northwest to southeast. Strong mid-level FGEN will initially be located across western Nebraska, where a band of precipitation is likely. This looks to be a mix of rain and snow and not expecting much if any accumulation out of this. The bigger concern/question will be how the above mentioned convection evolves across eastern Nebraska. Short-term model guidance suggests a new deformation band will develop as the convection wraps back westward. This will be very close to or in Boyd, Holt and Wheeler counties Friday night into early Saturday morning. This will have to be monitored very closely as dynamic cooling within this heavier band of precipitation will bring a change over to snow. With the strong winds expected, blowing snow would be a concern. Speaking of high winds, have issued an initial High Wind Watch Friday morning though Saturday morning for areas mainly along and west of Highway 83. The higher winds will occur in this area first, by late Friday morning. Guidance is not screaming High Wind Warning, but there is at least some probability of seeing wind gusts greater than 55 mph. With such a deep surface low and extremely tight pressure gradient behind the advancing cold front, feel guidance is likely too low. Waited to issue for areas farther east for two reasons. 1) The later arrival of the cold front and high winds, and 2) a small portion of the area could need a Winter Storm Watch or warning when it becomes a bit more clear on how the eastern Nebraska convection and associated deformation band materializes Friday night. As the system quickly ejects to the northeast precipitation will end or have ended by Saturday morning. Depending on the amount of snow accumulation, some blowing snow could be a problem through the day Saturday across Boyd, Holt and Wheeler counties. Otherwise strong winds, with potential gusts greater than 55 mph will continue through at least the early afternoon hours Saturday. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Issued at 355 AM CDT Thu Mar 13 2025 Gusty west to northwest downslope flow will dry things out quickly with a warm-up Sunday. Fire weather concerns will likely become a concern again both Sunday and Monday. Another system is also anticipated next week (Tuesday night into Wednesday). Ensembles have been fairly consistent with this system, with at least some precipitation expected during this time. Appears some Canadian air will dive southward in the wake of this system, with below normal temperatures likely Wednesday. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1155 AM CDT Thu Mar 13 2025 VFR conditions with mid/high clouds expected at TAF sites through Friday morning, though lower CIGs and precipitation will be advancing from the west toward the end of the valid period. Winds are just starting to increase as diurnal mixing becomes established and expect mixing will be very good through this afternoon. Based on expected winds at the top of the mixed layer and all guidance indicating a deeply mixed boundary layer, will indicate gusts through this afternoon at the higher end of guidance at or above 30kt for both KLBF and KVTN. Winds will be slow to diminish into this evening before going light/variable late tonight, though winds aloft will be increasing with some low level wind shear expected overnight. Surface winds will remain light into Friday morning but will increase considerably toward the end of the valid period and into Friday afternoon. Will not attempt to get specific with timing for only the last couple of hours of the TAf period and keep winds on the light side through 18Z Friday and allow later TAF issuances show a more precise trend for winds. && .FIRE WEATHER... Issued at 355 AM CDT Thu Mar 13 2025 An approaching upper-level disturbance crossing the Rockies will lead to the formation of low pressure along the Front Range through Friday. Southerly flow will quickly become established across western and central Nebraska by early Thursday as a result. The latest short- term guidance paints a high confidence scenario of overlap between strong winds and dry air at the surface with HREF probabilities of reaching critical conditions at 70 percent or greater for much of the local area. Forecast soundings show deep mixing exceeding 3km in even the more pessimistic solutions and this will coincide with strengthening flow off the surface. A surface trough will approach from the west and serve as the dividing line for stronger wind gusts to the east and weaker to the west. For now, believe this should set up near if not west of Highway 61 allowing strong southerly winds to envelope much of the forecast area. Current forecast speeds top out around 35 mph. As forecast highs exceed 20F above normal for mid- March and even approach record values, afternoon humidity values will plummet into the low teens. Winds will weaken in the overnight Thursday into Friday, but should remain elevated enough outside the sheltered areas such as valleys to limit humidity recovery. Recovery should range from around 50 to 75 percent so concerns would continue through the overnight hours should any fire starts occur. Though strong winds will redevelop Friday for much of the area with anticipated gusts of 50 to 60 mph for many, the influx of cooler air and precipitation chances should hold afternoon humidity values safely above critical levels. Precipitation should remain mostly scattered and while a few locations stand reasonable chance (greater than 50 percent) of seeing wetting rains, widespread wetting rains for all of western Nebraska appears unlikely. Precipitation chances peak Friday night into early Saturday before subsiding west to east through midday. The latest QPF calls for amounts of less than two tenths of an inch for much of the area but closer to 0.25-0.35" near and east of the Highway 281 corridor. Fire weather concerns will quickly return for early next week and Monday appears to have the best overlap of winds and humidity to possibly warrant later headlines. Temperatures will quickly fall back to seasonable and even below normal values towards the middle of next week which should temper fire weather concerns in the extended forecast. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for NEZ204-206-208>210-219. High Wind Watch from Friday morning through Saturday afternoon for NEZ004-005-022>025-035>037-056>059-069-070-094. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...MBS FIRE WEATHER...NMJ
Hazardous weather outlook, Mar 13, 10:50 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1050 AM CDT Thu Mar 13 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-141200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1050 AM CDT Thu Mar 13 2025 /950 AM MDT Thu Mar 13 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Critical fire weather conditions across all of central and western Nebraska will cause any existing fires of new fire starts to spread rapidly and be very difficult or impossible to control. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A strong storm system will cross the central Plains bringing multiple hazards to the area for Friday and Saturday. Strong northerly winds are expected to develop behind a passing cold front. A High Wind Watch has been issued for areas west of Highway 83 Friday morning through Saturday morning where wind gusts of 50 to 60 mph are likely. Strong winds will continue further east with gusts in the 45 to 55 mph range. Scattered to widespread rain is expected with precipitation potential peaking late Friday into early Saturday. While precipitation will largely fall as rain, a transition to rain/snow mix or all snow is possible for northern Nebraska. Though snowfall should remain brief in nature, higher intensity bursts of snow may lead to travel impacts from slick roads and reduced visibilities. Precipitation will taper off Saturday morning. Additional fire weather concerns will exist Friday through early next week. At this time, the greatest overlap of strong winds and low humidity will occur Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:13 AM CDT | High Wind Watch | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 9 more | 11 hr |
| Mar 13, 1:46 PM CDT | High Wind Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 40 hr |
Nearby
High Wind Watches in Nebraska, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.